12 answers

Bronchitis - Feeling Nauseous, Light-headed, off Balance, and Blurry Vision

Hi Moms,

This is my 3rd posting about bronchitis... I have had a cough for almost 6 weeks now.. I went to the doctor after the 3rd week and was diagnosed with asthmatic bronchitis.. The doctor gave me a zpak and prednisone.. (Ive taken zpak before but never the prednisone).. After a week on the prednisone (normally people get a huge appetite on prednisone, I had NO appetite and lost 4 lbs) I started to feel worse (which stumped the dr because normally a strong medicine like that would knock it out of your system)..

Last week I started feeling nauseous, light-headed, off balance, and my vision is blurry... I went back to the doctor and he said my bronchitis wasn't cleared up even 1%(grrrrrr). So then he put me on a inhaler, codine medicine and cipro...My body is REALLY WEIRD when I take lots of meds.. The codine kept me awake all night (it normally would knock someone out) and the cipro made my arms and face go numb.. I called the doctor the following day (last Friday) and he told me to stop taking those meds... THEN he called me in a medicine called Tessalon (for a cough without the codine) and an inhaler that doesn't give all the shaky side effects...I didn't get it until today because I wanted to try and go the natural way and stop taking meds... so I took vit. c, probiotics, b complex, NAC (gets out mucus), echnicea, and liquid silver..Did nothing!!!! I called my girlfriend that is a nurse and told her my symptoms and she told me to try taking Bonine (for vertigo). So I took that on Monday, Tuesday and today..

My husband thought that maybe I had an inner ear infection and vertigo so I went back to the doctor today...My ears were clear and he said if it was vertigo, the bonine would of cleared it up.. GRRRRRRRRRRR I'm SOOOOOOOO frustrated because I feel like a spacey weirdo..... I can tell the dr doesn't know what to do with me and he said my bronchitis is STILL NOT CLEARED UP and that maybe the spacey, nauseous feeling is coming from my airway being constricted and that I'm not getting enough oxygen.... He's NOW sending me to an ENT tomorrow... I don't know why I would do to an ENT if I am nauseous, light-headed, and dizzy but I'll go... (my insurance stinks and I have a really high deductible so this isn't cheap.. They estimated the ENT being about 350)....

My question is:::: is it normal for you to feel light headed, blurred vision, nauseous, spacey, off balance due to asthmatic bronchitis? why are these meds not kicking the bronchitis out of my system? My son's 4th bday party is this weekend and I'm so bummed that I might feel horrible for it :0( Any input is greatly appreciated!!!

PS he sent me to the hospital for a chest xray last week and it came back clear.. So I don't have pneumonia

What can I do next?

So What Happened?™

Went to the ENT today.. He put the camera down my nose and said it's all clear.. He said the crazy things I'm experiencing are normal sometimes for bronchitis. Especially since I've had it for so long now.. He said it also might be because my blood pressure is a little low due to my illness (101 over 69).. Nothing to worry about but on the low end... He said 110% I need to REST... I try as much as possible with a "almost" 4 year old... He said drinks tons of water and gatorade... He prescribed me another round of prednisone but I don't plan to take it unless I get worse... (I told him I didn't plan to take it)...Fingers crossed that it "runs it's course"...

Featured Answers

I have felt that way before. When constantly coughing I feel light headed. The post-nasal drip can/will cause nausea but so can the medications on empty stomachs. It sounds like by trying the alternative treatments, maybe you are trying too much at once and things could be interacting w/ each other.

1 mom found this helpful

More Answers

It could have something to do with the crystals in your inner ear being out of whack - that could cause the symptoms you describe and an ENT should be able to diagnose that. Make sure you ask him/her about it. I know it sounds weird, but I had never heard of such a thing until it happened to my mom, then my SIL - the crystals that we all have in our ear greatly affect our equilibrium and there are techniques to getthem re-alligned. I hope you figure it out and feel better soon.

2 moms found this helpful

first of all make sure you are resting and it sounds like a sinus infection to me.
I sometimes have vertigo and nausea with a sinus infection b/c my head is so stopped up that it presses on everything.
Drink lots of water , run a humidifier. stand in the hot shower with some vicks vapor rub on your hands , make a tent with your hand put your nose in it and put your face under the shower and take some deep breaths.

2 moms found this helpful

Sounds like a combination of things are going on with you, poor dear. A lot of your spacey symptoms could be side effects of the meds you are on. If I am not mistaken some of these meds are like a steroid and that would explain your nights awake, numb or shaky feelings ect. Through a little codine on there and you are probably flying high, lol. Maybe you do not have a bacterial infection, but a stubborn viral one and that is why the antibiotics didn't help. The light headed symptoms also sound like a sinus infection, but the antibiotics should have worked on that. I don't know, I think I may have just confused you more :( Hope everything works out and you are feeling better soon.

1 mom found this helpful

I have felt that way before. When constantly coughing I feel light headed. The post-nasal drip can/will cause nausea but so can the medications on empty stomachs. It sounds like by trying the alternative treatments, maybe you are trying too much at once and things could be interacting w/ each other.

1 mom found this helpful

I had bronchitis twice when I first moved down here. It is part of Florida life is what I was told. Anyway It wasn't asthmatic bronchitis but I did have the light headed, blurred vision, nauseous, spacey feelings you are having. I had a broken ankle at the time and was also on crutches. I had a terrible time trying to walk because of all the weird feelings I was having. Also, the meds kept me awake instead of putting me to sleep. Honestly, I think my Mom's home remedy helped me more then the meds did. She had me drink hot tea with honey in it several times a day. She also had me apply a hot wet wash cloth to my face and breath through it several times a day because I couldn't get in a hot shower or bath with my broken ankle. And a heating pad on my chest at night before bed. Can't remember what the other two things were she had me do but I was up and running the day after she had me do all of this. She also told me not to eat heavy foods and stay on a liquid diet or light diet. It worked. The second time I got bronchitis I did all the stuff Mom said along with the medicine and the day after I went to the doctor I was already feeling better. Sometimes Mom knows best. Good Luck!

1 mom found this helpful

I am very sorry for how you are feeling, you must be very frustrated. I would suggest going to a pulmonary specialist. These physicians deal with all kinds of lung and breathing problems (which it sounds like you have). Also, could you be suffering from allergies? It might be worth while seeing an allergist as this can give you many symptoms including asthma, depending upon the cause. Nearly 10 years ago I had problems after a very bad flu, where I developed a cough and lung problem and it ended up being allergies. I first went to a pulmonologist and then to an allergist and I finally was helped. Good luck and let me know if I can provide further info for you!

1 mom found this helpful

Being on antibiotics (and other meds) break off the cilia hairs inside your inner ear and leave your vestibular system a mess. Thats why children should not be put on antibitoics unless it is life or death. You can rehab your vestibular system by doing spinning and different activities to recover it. Check out the Hearing and Balance clinic at Nova or somewhere else. Look for someone who practices The Astronaut Program and get on it.

I'm suspecting vertigo from the upper respiratory issues and you need to tell him to refer you to an ENT specialist if possible. If he won't do that at least tell him to give you something for it

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.